Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HPV and HIV

May 1, 2014

Hi Doctor, I wrote to you a couple of months ago about a diagonois of anal warts. I had the procedure and most were taken out. Shortly afer that I had a case of shingles that lasted a long time. I have HIV but Im not on meds because Im an elite controller. Im 52 been positive for 10 years my tcell count is ranges from 650 to 950 (40% to 50% tcell %), my vl is undetectable. Do you think these anal warts is now a part of my life, I will continue to need ongoing surgery. What are your thoughts about starting meds, I really do not want to start the HIV meds if not necessary. Thanks for your help once again.

Response from Dr. Young

Hello and thanks for posting.

HPV is very common- both in the general population and the HIV-infected population.

While people with lower CD4 counts are a risk for more severe or more progressive HPV disease, it's difficult to tell if your symptoms alone are indicators of worsening HIV-related immune function. Treatment of warts can often take multiple rounds, so a recurrence (or failure to resolve) wouldn't be too surprising.

Likewise, shingles is common in the general population, but positives may be at greater risk for more severe symptoms.

With your undetectable viral load, it may be that you don't require HIV medications, yet if the trend in your symptoms and illnesses seems to be increasing, these symptoms could be the indicators that you might still benefit.

It's probably worth a good (and ongoing) discussion with your care providers.

Hope that helps and stay in touch, BY



Previous
Atriple to Tivicay & Kivexa
Next
Working in catheter lab

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement